Alert archive / Hawaii / High Surf Warnings in 2014
High Surf Warning 6, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Mar 6, 2014, 3:30 PM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It took effect at Mar 7, 2014, 10:00 AM HST. It was in force for 41 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2014, 3:30 PM HST (01:30 UTC)
- In effect from
- Mar 7, 2014, 10:00 AM HST
- Expired
- Mar 9, 2014, 3:24 AM HST
- In force
- 41 hr
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 1.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
254 WHHW40 PHFO 070130 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 PM HST THU MAR 6 2014 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... .A STRONG LOW NORTHWEST OF THE ISLANDS HAS GENERATED A LARGE NORTHWEST SWELL THAT WILL ARRIVE FRIDAY AND PEAK SATURDAY BEFORE GRADUALLY DIMINISHING. HIZ001>003-006>009-012-013-017-020-071430- /O.NEW.PHFO.SU.W.0006.140307T2000Z-140309T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-WINDWARD HALEAKALA- 330 PM HST THU MAR 6 2014 ...HIGH SURF WARNING IN EFFECT FROM 10 AM FRIDAY TO 6 AM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 6 AM HST SUNDAY. * SURF...ALONG NORTH FACING SHORES...INCREASING TO 12 TO 18 FEET LATE SATURDAY MORNING AND AFTERNOON...PEAKING AT 25 TO 35 FEET SATURDAY. ALONG WEST FACING SHORES...INCREASING TO 8 TO 12 FEET LATE SATURDAY MORNING AND AFTERNOON...PEAKING AT 15 TO 25 FEET SATURDAY. * TIMING...ARRIVING FRIDAY...RAPIDLY BUILDING THROUGH FRIDAY NIGHT...PEAKING SATURDAY...AND SLOWLY DIMINISHING THROUGH SATURDAY NIGHT. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ BIRCHARD
6 follow-up statements
713 WHHW40 PHFO 070842 CCA CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 1042 PM HST THU MAR 6 2014 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... .A STRONG LOW NORTHWEST OF THE ISLANDS HAS GENERATED A LARGE NORTHWEST SWELL THAT WILL ARRIVE FRIDAY AND PEAK SATURDAY BEFORE GRADUALLY DIMINISHING. HIZ001>003-006>009-012-013-017-020-072145- /O.COR.PHFO.SU.W.0006.140307T2000Z-140309T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-WINDWARD HALEAKALA- 1042 PM HST THU MAR 6 2014 ...HIGH SURF WARNING IN EFFECT FROM 10 AM FRIDAY TO 6 AM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 6 AM HST SUNDAY. * SURF...ALONG NORTH FACING SHORES...INCREASING TO 12 TO 18 FEET LATE FRIDAY MORNING AND AFTERNOON...PEAKING AT 25 TO 35 FEET SATURDAY. ALONG WEST FACING SHORES...INCREASING TO 8 TO 12 FEET LATE FRIDAY MORNING AND AFTERNOON...PEAKING AT 15 TO 25 FEET SATURDAY. * TIMING...ARRIVING FRIDAY...RAPIDLY BUILDING THROUGH FRIDAY NIGHT...PEAKING SATURDAY...AND SLOWLY DIMINISHING THROUGH SATURDAY NIGHT. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ BIRCHARD
511 WHHW40 PHFO 071336 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 336 AM HST FRI MAR 7 2014 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... .A STRONG LOW NORTHWEST OF THE ISLANDS HAS GENERATED A LARGE NORTHWEST SWELL THAT WILL ARRIVE TODAY AND PEAK SATURDAY BEFORE GRADUALLY DIMINISHING. HIZ001>003-006>009-012-013-017-020-080245- /O.CON.PHFO.SU.W.0006.140307T2000Z-140309T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-WINDWARD HALEAKALA- 336 AM HST FRI MAR 7 2014 ...HIGH SURF WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM HST SUNDAY... A HIGH SURF WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM HST SUNDAY. * SURF...ALONG NORTH FACING SHORES...INCREASING TO 12 TO 18 FEET LATE THIS MORNING AND AFTERNOON...PEAKING AT 25 TO 35 FEET SATURDAY. ALONG WEST FACING SHORES...INCREASING TO 8 TO 12 FEET LATE THIS MORNING AND AFTERNOON...PEAKING AT 15 TO 25 FEET SATURDAY. * TIMING...ARRIVING TODAY...RAPIDLY BUILDING THROUGH TONIGHT... PEAKING SATURDAY...AND SLOWLY DIMINISHING THROUGH SATURDAY NIGHT. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$
411 WHHW40 PHFO 080125 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 325 PM HST FRI MAR 7 2014 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI... ...HIGH SURF WARNING FOR NORTH FACING SHORES OF MAUI... .A STRONG LOW NORTHWEST OF THE ISLANDS HAS GENERATED A LARGE NORTHWEST SWELL. THE SWELL WILL BUILD ALONG EXPOSED NORTH AND WEST FACING BEACHES THIS AFTERNOON AND OVERNIGHT. HIZ001>003-006>009-012-013-017-020-081430- /O.CON.PHFO.SU.W.0006.000000T0000Z-140309T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-WINDWARD HALEAKALA- 325 PM HST FRI MAR 7 2014 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY. * SURF...25 TO 35 FT ALONG NORTH FACING BEACHES. 15 TO 25 FT ALONG WEST FACING BEACHES. * TIMING...THE SURF WILL BUILD DURING THE REMAINDER OF THE AFTERNOON AND OVERNIGHT...PEAK AT WARNING LEVELS ON SATURDAY THEN SLOWLY DIMINISH SATURDAY NIGHT. THE SURF WILL DROP TO ADVISORY LEVELS SUNDAY AND REMAIN VERY HAZARDOUS. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ DEJESUS
230 WHHW40 PHFO 081330 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST SAT MAR 8 2014 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... HIZ001>003-006>009-012-013-017-020-090230- /O.CON.PHFO.SU.W.0006.000000T0000Z-140309T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-WINDWARD HALEAKALA- 330 AM HST SAT MAR 8 2014 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY. * SURF...20 TO 30 FT ALONG NORTH FACING BEACHES. 12 TO 20 FT ALONG WEST FACING BEACHES. * TIMING...THE SURF WILL PEAK TODAY THEN SLOWLY DIMINISH TONIGHT. THE SURF WILL DROP TO ADVISORY LEVELS SUNDAY. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...AND COASTAL BENCHES. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$
925 WHHW40 PHFO 090140 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 340 PM HST SAT MAR 8 2014 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... HIZ001>003-006>009-012-013-017-020-091445- /O.CON.PHFO.SU.W.0006.000000T0000Z-140309T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-WINDWARD HALEAKALA- 340 PM HST SAT MAR 8 2014 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY. * SURF...20 TO 25 FT ALONG NORTH FACING BEACHES. 12 TO 20 FT ALONG WEST FACING BEACHES. * TIMING...THE SURF WILL SLOWLY DIMINISH TONIGHT AND DROP TO ADVISORY LEVELS SUNDAY. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...AND COASTAL BENCHES. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ BURKE
717 WHHW40 PHFO 091324 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 324 AM HST SUN MAR 9 2014 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... HIZ001>003-006>009-012-013-017-020-092200- /O.CAN.PHFO.SU.W.0006.000000T0000Z-140309T1600Z/ /O.NEW.PHFO.SU.Y.0017.140309T1324Z-140309T2200Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-WINDWARD HALEAKALA- 324 AM HST SUN MAR 9 2014 ...HIGH SURF ADVISORY IN EFFECT UNTIL NOON HST TODAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL NOON HST TODAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...10 TO 15 FT ALONG NORTH FACING BEACHES. 8 TO 12 FT ALONG WEST FACING BEACHES. * TIMING...THE SURF WILL DROP BELOW ADVISORY CONDITIONS BY NOON TODAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD EXPECT RECREATIONAL SURFERS AND BODY BOARDERS UTILIZING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$ FOSTER
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Mar 6, 10:00 AM HST, 5 hours 30 minutes earlier.
Area forecast discussion, Mar 6, 10:00 AM HST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST THU MAR 6 2014 .SYNOPSIS... A SURFACE RIDGE OVER THE STATE WILL MOVE EAST AS A FRONT APPROACHES FROM THE NORTHWEST. THE FRONT IS EXPECTED TO REACH KAUAI ON FRIDAY AND STALL AND DISSIPATE OVER THE EASTERN HALF OF THE STATE THIS WEEKEND. SHOWERS WILL INCREASE AHEAD OF THE FRONT OVER THE WESTERN HALF OF THE STATE TONIGHT...AND SPREAD FARTHER EAST FRIDAY AND FRIDAY NIGHT. TRADE WINDS WILL RETURN BEHIND THE FRONT AS HIGH PRESSURE BUILDS NORTH OF THE STATE. && .DISCUSSION... WATER VAPOR IMAGERY SHOWS A LARGE LOW FAR NORTH OF THE STATE...WITH A STRONG NEARLY ZONAL UPPER LEVEL JET ALONG/NORTH OF 30N. A WEAK SHORTWAVE IS LOCATED JUST WEST OF THE DATELINE. AT THE SURFACE...A LARGE AND COMPLEX LOW IS LOCATED FAR NORTH OF THE STATE...WITH A COLD FRONT ABOUT 500 MILES NORTHWEST OF KAUAI. 12Z SOUNDINGS SHOW A STABLE INVERSION NEAR 6KFT AT LIHUE WITH VERY DRY MID-LEVELS...AND A WEAKER INVERSION NEAR 7-8KFT AT HILO. PRECIPITABLE WATERS RANGE FROM 0.91 AT LIHUE TO 1.42 AT HILO. THIS SUPPORTS THE EARLY MORNING MIMIC TOTAL PRECIPITABLE WATER IMAGERY...WITH SHOWS A BAND OF MOISTURE FROM THE PREVIOUS FRONT LINGERING NEAR THE BIG ISLAND. THE SURFACE RIDGE NEAR THE ISLANDS WILL KEEP WINDS GENERALLY ON THE LIGHT SIDE...ESPECIALLY ACROSS MAUI COUNTY AND THE BIG ISLAND. THE WESTERN ISLANDS WILL SEE A BETTER DEFINED SOUTHWESTERLY GRADIENT... ALTHOUGH WINDS MAY STILL BE LIGHT ENOUGH FOR LOCALIZED ONSHORE SEA BREEZES TO DEVELOP ACROSS SHELTERED LOCATIONS. SHOWERS ARE ALREADY STARTING TO STREAM INTO KAUAI...AND ADDITIONAL SHOWERS ARE APPARENT ELSEWHERE SOUTH OF THE SMALLER ISLANDS. THE GFS AND ECMWF BOTH SHOW SIGNIFICANT LOW- TO MID-LEVEL MOISTURE ADVECTION THROUGH THIS AREA...WHICH MAY REACH THE SMALLER ISLANDS THIS AFTERNOON. THIS ACTIVITY SHOULD DIMINISH DURING THE NORMAL DIURNAL MINIMUM. HOWEVER...EVEN WITH A DOWNWARD TREND OUR FORECAST FOR THE AFTERNOON MAY BE TOO DRY ACROSS THE CENTRAL ISLANDS. THE GFS AND ECMWF SHOW THE MAIN SURGE OF MOISTURE OCCURRING LATE TONIGHT INTO FRIDAY...WITH CROSS SECTIONS SHOWING THE DRY LAYER QUICKLY ERODING. FORECAST SOUNDINGS SHOW LOW- TO MID-LEVEL WINDS GENERALLY OUT OF THE WEST OR WEST-SOUTHWEST. THIS MAY ACCOUNT FOR THE SHARPER THETA-E RIDGE BUILDING ACROSS MAUI AND THE BIG ISLAND BEFORE KAUAI/OAHU. THE CURRENT FORECAST HAS GREATER RAINFALL CHANCES ACROSS KAUAI/OAHU BEGINNING TONIGHT PRECEDING THE FRONT. THERE MIGHT ACTUALLY BE A BREAK IN ACTIVITY BETWEEN THE CURRENT SURGE OF MOISTURE AND THE PREFRONTAL CONVECTION LATE TONIGHT/SATURDAY. 12Z MODELS ARE RELATIVELY SIMILAR SHOWING THE FRONT REACHING KAUAI ON SATURDAY...THEN WEAKENING AND EVENTUALLY STALLING/DISSIPATING SOMEWHERE IN THE VICINITY OF THE BIG ISLAND BY SUNDAY. HIGH PRESSURE PASSING NORTH OF THE STATE WILL HELP USHER IN MORE TYPICAL TRADE WINDS...ALTHOUGH THE TRADE SHOWERS WILL BE HEAVIER THAN NORMAL...AT LEAST ACROSS THE EASTERN ISLANDS. MID-LEVEL FLOW REMAINS WEAKLY CYCLONIC...AND FORECAST SOUNDINGS SHOW ONLY A WEAK INVERSION. HEADING INTO NEXT WEEK...A NEW FRONT WILL PASS NORTH OF THE STATE MONDAY/TUESDAY...BUT THE 12Z MODELS ARE QUITE SIMILAR IN SHOWING THAT IT STALLS WELL NORTH OF THE STATE. SOME UPPER-LEVEL ENERGY ASSOCIATED WITH THIS FEATURE MAY CARVE OUT A TROUGH EAST OF THE STATE. THIS MAY KEEP MID-LEVEL HEIGHTS LOWER ACROSS THE BIG ISLAND...EVEN AS A NEW HIGH BUILDS TO THE WEST OF THE STATE. BUILDING HEIGHTS WILL HELP TO STABILIZE THE ATMOSPHERE...AND HIGH PRESSURE AT THE SURFACE TO THE NORTHEAST OF THE STATE WILL BRING TRADE WINDS THROUGH MUCH OF THE WORK WEEK. && .MARINE... A LARGE NORTHWEST SWELL IS EXPECTED TO BUILD THROUGH THE DAY ON FRIDAY...AND PEAK DURING THE DAY ON SATURDAY. WE SHOULD SEE ADVISORY LEVEL SURF FOR NORTH AND WEST FACING SHORES BY LATE ON FRIDAY...WITH SURF BUILDING TO WARNING LEVELS FOR FRIDAY NIGHT AND SATURDAY. AS THE SWELL DIMINISHES...ADVISORY LEVEL SURF MAY LINGER INTO SUNDAY. THE LATEST WAVEWATCH GUIDANCE HAS BACKED OFF ON THE NEXT SWELL EXPECTED TO ARRIVE ON TUESDAY...AND NOW SHOWS CONDITIONS REMAINING BELOW ADVISORY LEVELS THROUGH THE NEW WORK WEEK. AS THE NEW NORTHWEST SWELL BUILDS ON FRIDAY...A SMALL CRAFT ADVISORY WILL BE NEEDED FOR EXPOSED COASTAL WATERS DUE TO COMBINED SEAS ABOVE THE 10 FOOT ADVISORY THRESHOLD. THESE CONDITIONS WILL LIKELY CONTINUE INTO SUNDAY BEFORE SUBSIDING BELOW 10 FEET. && .AVIATION... BROAD WEAK SOUTHWEST FLOW AHEAD OF A DISTANT BUT APPROACHING COLD FRONT IS HELPING TO ADVECT THE REMAINS OF AN OLD DISSIPATED FRONT ACROSS THE ISLANDS. VFR CLOUDINESS WITH ISOLATED SHOWERS IS EXPECTED ALL AREAS TODAY...ESPECIALLY OAHU WESTWARD...BUT MVFR CEILINGS AND VISIBILITIES ARE NOT EXPECTED TO DEVELOP UNTIL TOMORROW AFTERNOON WITH THE ARRIVAL OF THE NEW FRONT OUT OF THE NORTH NORTHWEST. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC/MARINE...BRAVENDER AVIATION...BEDAL
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 3:30 AM HST | Small Craft Advisory | HFO | 60 hr | |
| Mar 7, 4:32 AM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Mar 7, 4:48 AM HST | Wind Advisory | HFO | Hawaii | 21 hr |
| Mar 7, 6:06 AM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Mar 7, 7:27 AM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
Nearby
High Surf Warnings in Hawaii, 2014Every high surf warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.